Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Throwing up after taking meds.

<< < (2/2)

newt:
Shifting the time will be fine...

Get your guts checked out, it may not be the meds, and if it is get something for the nausea, or better still discuss with your doc getting off the Combivir (cos AZT is the most likely culprit) and onto a 1 x day nuke pair like Epzicom or Truvada, which should be (a) kinder yo your guts and (b) only taken once a day.  If you suspect it is the Norvir causing you grief then Epzicom would be the way to go cos you can use Reyataz unboosted with this nuke pair.

My clinic suggests if you chuck and can see the tabs, or chuck within 2 hrs of taking the meds then a re-dose is okay, but otherwise just skip to the next dose.

Chin up and not down the toilet soon I hope....

Mice, I worry about them and how they's doing scurrying around. Time to feed the rats.

- matt

doyourowndamndishes:
Hey again,

I am very familiar with your combination; I have taken all of them or still am in some for or other.  I too eventually dropped azt after 5 years of it (I was on Combivir and then Trizivir) I started to develop myopathy.  So I switched to Kivexa (Epizcom).  I found that taking it in the mornings caused a lot of nausea (I was taking Kivexa in the morning; Atazanavir at night) so I switched the am/pm meds.  I explained to him that if I was to feel nauseous, I'd rather feel it at night when I can lay down and sleep it off as opposed to feeling like I was going to toss at work.  Doc said it was fine to do that and things have been great.  If the gut stuff still bothers you you may want to discuss changing the order of your drugs.  Regarding the 10am/10pm time change that should be very easy to do.  You may want to talk to a pharmacist or your doctor if there are is anything special you need to do to make the switch. 

I understand the fear of not wanting to dose at school.  Hell, I hate even taking vitamins at work because someone always has to pipe in an ask, "What cha takin'?".  But over time you really learn how to be discrete and then it becomes, "I don't give a BLEEEEEEEEP if anyone sees me taking pills".  But that takes time as we become more comfie with having/less ashamed of hiv.  I remember my first meal dosing at a restaurant.  I was sooooo self-conscious that everyone stopped, held their breaths and watched while I popped down my pills.  In fact, very few people notice or even care.  If you have to take pills at school there are ways to be discrete (dose in the washroom, etc.); you just need make sure you don't have any of these nasty side effects to ruin your day.  So, again, if you can pin point what is causing the vomiting, perhaps you can drop or change the drug or at least change the time that you take it so that you do not have side effect to contend with while at work.

Cheers,

Alan

Mouse:
Well, I don't have to worry about switching the times when I take the meds for another two months about. So I guess that's a good thing becaues it's one less thing to worry about.

In my school students aren't allowed to have any sort of pills or medication on them. Not even like, aspirin or something. They can be expelled or suspended or... something like that. I'm not quite sure what they do. Anyway, the nurse has to hold whatever it is you have to take, and you have to go to her office to take them. You can do it discreetly there. I'll have a different nurse (AGAIN, ARGH) next year. They split it up from like a 9/11 and 10/12 thing because I have a big school, but the 10/12 grade nurse like. Dropped dead or something (actually I think she quit, but from past experiences in seeing her that was mostly wishful thinking. Fat angry bitch.)

But if there really isn't a problem switching the times then fuck that, I won't take them at school and cause myself more stress. Besides. the 6am/6pm deal worked for me last year, and if I get the nausea under control before school starts than there won't be a problem.

I believe I may be the only kid in the world that has thrown up like twice a day at school and not tried to go home because of it. I should get a trophy or something shiny.

Tsadeeq:
Consider asking your doctor for an antiemetic agent.  Check out my posting on Zofran - a wonderfully effective drug... take it shortly before you take your meds and you will likely feel/know nothing of the usual nausea/vomitting.
There are other much cheaper, but also effective drugs such as Phenergan (promethazine), Tigan, hydroxyzine, or even Benadryl, but they may cause considerable drowsiness
Good luck.

Tsadeeq:
Another thought is that you might try taking Lexiva without boost.  It is converted to the active form intracellularly and therefore produces less side-effects.

Navigation

[0] Message Index

[*] Previous page

Go to full version